MAUDE Adverse Event Report: ARTHREX, INC. COMPRESSION FT SCRW,3.5 MINI,26MM LGTH; SCREW, FIXATION, BONE

ARTHREX, INC. COMPRESSION FT SCRW,3.5 MINI,26MM LGTH; SCREW, FIXATION, BONE
Catalog Number AR-8730-26H
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The device met all material specifications as received.The evaluation revealed that the returned compression screw is broken at the distal tip.The fracture surface displays evidence of torsional-overload.The most likely cause is the bone being improperly prepared, thus creating a situation in which over-torquing could occur.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the surgeon implanted 3 screws in (b)(6) 2016.On (b)(6) 2017 they wanted to remove the screws.One screw was removed (ar-8730-26h), one screw (ar-8730-34h) was not removed and one screw broke into 2 pieces.The part of the broken screw has not been removed and remains in the patient.The surgeon performed the mtp1 arthrodesis technique.Follow-up investigation: the surgery on (b)(6) 2017 was a pre-planned metal removal surgery.According to the surgeon he wanted to remove all 3 screws and now 1 complete screw and 1 broken screw will remain inside the patient.The surgeon made his own choice to leave the 3rd screw (ar-8730-34h) inside the patient.There are no consequential damages for the patient.Follow-up investigation: our qc was measuring the screw to know which one is the broken on.The broken screw is ar-8730-26h.

Brand Name
COMPRESSION FT SCRW,3.5 MINI,26MM LGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6724207
Report Number1220246-2017-00262
Device Sequence Number13624497
Product Code HWC
UDI-Device Identifier00888867127029
UDI-Public00888867127029
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8730-26H
Device Lot Number1270067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2017
Initial Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-8730-28H, COMPRESSION SCREW FT, LOT 1270068.
Outcome Attributed to Adverse Event Other;